MAUDE Adverse Event Report: LIMACORPORATE S.P.A. MINIMA S TRIAL MODULAR NECK #7; #7 STD TRIAL NECK

LIMACORPORATE S.P.A. MINIMA S TRIAL MODULAR NECK #7; #7 STD TRIAL NECK
Model Number 9045.03.207
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
During the test reduction of a primary hip arthroplasty performed on (b)(6) 2024 , an unusual noise was made as if the liner trial and head trial were rubbing against each other.When dislocating, it was found that the minima s trial modular neck #7 (product code 9045.03.207, lot #17hm0ac) was inserted into the broach to the point that there was no gap between them.This shortened the trial neck length by about 2 mm, making it difficult to confirm the exact soft tissue balance.Because there was no gap, the neck extractor couldn't be inserted, and it was managed to lift the neck trial using the hospital's k-wire and inserting a zuk removal hook to remove it.The surgery was prolonged for about 20 minutes due to the difficulties encountered in removing the neck trial.Patient is a male, 74 years old.It was reported he's a large male with ample muscle mass.Event happened in japan.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of involved lot #17hm0ac, no pre-existing anomalies were found on the 30 devices manufactured with that lot #.This is the first and only complaint received on that lot #.We are going to submit a final mdr when the investigation is complete.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #17hm0ac, no pre-existing anomaly was found on the 30 instruments manufactured with the same lot #.This is the first and only complaint received on this lot #.Furthermore, checking the manufacturing charts of the lot #15af03k, no pre-existing anomaly was found on the 15 instruments manufactured with the same lot #.No complaint has ever been received on this lot #.Device analysis the devices involved in the complaint were returned for analysis.Limacorporate received some complaints reporting intra-operative difficulties in disassembling trial necks from rasps, and the doubt that the trial components properly reproduce the definitive implant.The analysis of past complaints highlighted that there's no design issue with the minima trial components as the returned devices were found to be within the design tolerances.Regarding the difficulties in disassembling trial necks from rasps, it should be considered that the coupling between trial necks and broaches is by means of conic coupling.According to the applicable surgical technique, the trial neck is placed in the broach using the neck beater (product code 9042.15.230).The conic coupling between devices allows to have a stable coupling of the trial assembly, but given that it is conic, the morse tapering between components can occur.After completing the trialling phase and when the found trial configuration matches the desired parameters of biomechanics of the implant, the trial neck is removed from the broach using the neck extractor.Alternatively, any suitable instrument to place in the trial neck's hole can be used to leverage and thus remove the trial neck.Furthermore, after implanting the definitive minima stem in the femur, the length of the head previously determined can be rechecked into the definitive stem using the trial heads.Regarding the doubt that the trial components properly reproduce the definitive implant, a comparative analysis between the trial assembly and the definitive implant has been performed considering the tolerances set out in devices designs, and it was proven that no significant deviation of the minima trial assembly from the definitive implant is expected.Indeed, the chain of tolerances of the broach and of the trial neck are always into the range that the definitive implant allows to accommodate.The tolerances applied to the dimensions have the aim to establish the boundaries of this variability, to keep always the components aligned with the project requirements.Devices are released on the market only after dimensional inspections in which the compliance with the specifications defined in the drawings is confirmed.Moreover, it was reported by the complaint source that the minima femoral system was coupled with acetabular components of a competitor system.According to the applicable ifus (instructions for use), "when used in total hip arthroplasty, monolithic cementless stems are intended for use with modular heads and compatible acetabular cups" and "limacorporate monolithic cementless stems must not be used with components from other systems or other manufacturers".A list of exemptions is provided, and the specific competitor's acetabular system is not found among them.Considering that: · check of dhrs highlighted no anomalies on components manufactured with lot #17hm0ac; · analysis on similar complaints revealed that there's no deviation of the minima trial assembly from the definitive implant; we can't confirm the reported issue, and we can't draw a definitive root cause for the event.Still, we can state that it is not product related.According to the received information, the minima system was coupled to a competitor's acetabular components: the coupling has not been tested, therefore it is not an allowed combination.Pms data according to our pms data, the occurrence rate of intra-operative difficulties in disassembling minima trial necks (product codes 9045.03.2xx and 9045.04.2xx) from rasps, and the doubt that the minima trial components properly reproduce the definitive implant is estimated to be 0.08% (ww).Please note that this occurrence rate is overestimated because it does not consider the reuse of the instruments but only the total number of pieces manufactured.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.

Brand Name
MINIMA S TRIAL MODULAR NECK #7
Common Device Name
#7 STD TRIAL NECK
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key20036627
Report Number3008021110-2024-00069
Device Sequence Number3024023
Product Code LZO
UDI-Device Identifier08033390153928
UDI-Public08033390153928
Combination Product (Y/N)N
PMA/510(K) Number
K141327
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number9045.03.207
Device Lot Number17HM0AC
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date06/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown